Now it’s time for a wake up call, one that we try to provide often on our blog. It goes something like this: Those pills you take, sometimes even without second-guessing our doctor , well, they may have consequences, too. And while the benefits may be real, all too often the side effects are just as significant.
The best example of this is Avelox, a popular antibiotic that is in the same class as Cipro and Levaquin. Got an ear infection, a yeast infection — what about a skin infection? Yep, Avelox is prescribed to treat all that and more. But no matter it’s popularity, there are severe risks associated with taking Avelox and you need to be aware of them.
We’ll quote a notice from the FDA announced in August of 2013:
Because of the associated risk of peripheral neuropathy, aka nerve damage, the same notice also updated patients and doctors that the labeling for Avelox (and other antibiotics with the same associated side effect) had to be changed. Previously, peripheral neuropathy had been listed as a side effect but one that would go away if you just stopped taking the drug. But now, thanks to the evidence and stories of patients who had been harmed, the FDA said it was time to come clean: Peripheral neuropathy might never go away once you start taking Avelox.
This is big news and we hope you’ll remember it before you take your next round of antibiotics. There are other antibiotics available that do not come with a potential associated risk of permanent peripheral neuropathy.
If you or someone you know took Avelox and suffered from peripheral neuropathy soon after, please contact one of our Avelox lawyers at 866-520-2755 or email us here. We may be able to help you file a lawsuit to help you repay your medical expenses, restart your life and also help make sure that Avelox does not hurt more people who could have easily taken another antibiotic — if they had only known.